Hail, El Paso
- When
- June 27, 1:37 PM MST
- Where
- El Paso County, 84.43 mi NW of Anthony
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.908, -107.569
Good low level moisture remained over the region with morning dew points over 60F and a boundary continued to remain near the Rio Grande Valley. A weak upper level trough helped to trigger afternoon thunderstorms which produced heavy rain in northwest Sierra county which produced hail up to the size of dimes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
Good low level moisture remained over the region with morning dew points over 60F and a boundary continued to remain near the Rio Grande Valley. A weak upper level trough helped to trigger afternoon thunderstorms which produced heavy rain in northwest Sierra county which produced hail up to the size of dimes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 27, 2:44 AM MST, 10 hours 53 minutes earlier.
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 344 AM MDT Tue Jun 27 2017 .SYNOPSIS... Thunderstorms will be less numerous this afternoon and evening as moist southeast flow transitions to dry westerly flow. By Wednesday drier westerly flow will be in control and remain so through Friday. This will allow temperatures to return to slightly above normal, meaning triple digits in the lowlands though not as hot as last week. On the weekend moisture will attempt to sneak back into the region with isolated thunderstorms returning to the forecast, especially over the mountains. && .DISCUSSION... Today will be a transition day as the upper ridge centered to our west begins to extend eastward with its E-W axis to our south. This will encourage drier westerly flow to spread across the area. Storms will be less numerous today and be concentrated more east of the Rio Grande. A warming trend will begin as well, with triple digits returning to the lowlands Wednesday as dry westerly flow overtakes the entire area. In fact, Wednesday through Friday will probably be storm-free. Though temps will be a little above normal after today lasting into next week, it will not be as hot as last week. The upper ridge will migrate eastward on the weekend, but an upper trough passing to the north will keep it suppressed somewhat. Meanwhile a surface high will push southward as that upper trough passes by, though at best we will only see a wind shift and a modest uptick in low level moisture. This will bring a return to thunderstorm development, but coverage should only be isolated for the most part and favoring the mountains. Early next week the upper high becomes more established but centered more to the northeast, which will allow mid level moisture to move up from the south. Not much moisture, but it will help keep temperatures from getting too hot. It will be a classic example of the monsoon pattern struggling to become established. && .AVIATION...Valid 27/12Z-28/12Z... P6SM SCT070-090 SCT-BKN150-200 through much of the period. Isolated to widely scattered storms are expected after 18Z...especially east of Rio Grande and in the Gila region. && .FIRE WEATHER... Thunderstorm coverage will be a little less today than on previous days. Best chances will be over mountains and areas east of Rio Grande. Winds will start to shift around to the west to southwest which will begin the drying trend that will take full effect during the later half of the week when relative humidities will be back to around 10 percent. Winds will be on the increase Wednesday and Thursday and come close to 20 mph. With recent rains, fuels may need a little more time to dry out to warrant any warnings. The dry westerly flow will back off on the weekend with thunderstorm chances returning somewhat. && .PRELIMINARY POINT TEMPS/POPS... El Paso 96 73 100 75 / 20 10 0 0 Sierra Blanca 91 69 98 72 / 20 20 0 0 Las Cruces 96 66 98 69 / 10 10 0 0 Alamogordo 94 66 98 67 / 20 20 0 0 Cloudcroft 74 51 78 53 / 30 20 0 0 Truth or Consequences 95 66 98 69 / 20 10 0 0 Silver City 94 61 93 64 / 20 0 0 0 Deming 96 64 99 66 / 10 10 0 0 Lordsburg 97 65 98 67 / 0 0 0 0 West El Paso Metro 95 72 98 75 / 20 10 0 0 Dell City 94 66 101 68 / 20 20 0 0 Fort Hancock 97 71 100 73 / 20 20 0 0 Loma Linda 93 69 97 73 / 20 20 0 0 Fabens 96 71 100 74 / 20 10 0 0 Santa Teresa 95 69 99 71 / 10 10 0 0 White Sands HQ 94 70 98 72 / 20 20 0 0 Jornada Range 95 64 98 66 / 20 20 0 0 Hatch 95 64 100 67 / 10 10 0 0 Columbus 96 68 100 70 / 10 10 0 0 Orogrande 95 70 99 71 / 20 20 0 0 Mayhill 83 57 88 59 / 30 20 0 0 Mescalero 85 56 88 56 / 30 20 0 0 Timberon 83 56 87 58 / 30 20 0 0 Winston 90 58 92 60 / 20 10 0 0 Hillsboro 95 61 96 65 / 10 10 0 0 Spaceport 96 63 98 64 / 20 20 0 0 Lake Roberts 91 54 91 55 / 20 0 0 0 Hurley 93 60 95 63 / 10 0 0 0 Cliff 97 58 97 60 / 10 0 0 0 Mule Creek 96 59 95 60 / 0 0 0 0 Faywood 96 60 95 64 / 10 0 0 0 Animas 98 65 99 67 / 10 0 0 0 Hachita 98 64 99 66 / 10 10 0 0 Antelope Wells 96 66 97 68 / 10 10 0 0 Cloverdale 96 63 95 66 / 10 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 01 Fausett
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1059 AM MDT Tue Jun 27 2017 NMZ401>417-TXZ418>424-281730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1059 AM MDT Tue Jun 27 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. Scattered thunderstorms this afternoon and evening. Pea size hail and brief heavy rainfall are possible. Minor street and arroyo flooding is possible near these heavy rains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Slight chance of thunderstorms Saturday through Monday, otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
Special Weather Statement National Weather Service El Paso TX 233 PM MDT TUE JUN 27 2017 NMZ402-408>410-272115- Eastern Black Range Foothills NM-Northern Dona Ana County NM- Southern Gila Highlands/Black Range NM-Sierra County Lakes NM- 233 PM MDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIERRA AND NORTHWESTERN DONA ANA COUNTIES UNTIL 315 PM MDT... At 232 PM MDT, Doppler radar was tracking a line of strong thunderstorms along a line extending from 11 miles northwest of Monticello to 4 miles southeast of Hillsboro. Movement was east southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Truth Or Consequences, Caballo, Monticello, Winston, Hillsboro, Elephant Butte, Williamsburg, Placitas In Sierra County, Garfield, Las Palomas, Chloride, Derry, Arrey, Cuchillo, Salem, Rock House, North Monticello Point, Caballo Lake State Park and Alamosa Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3269 10707 3279 10769 3348 10772 3348 10716 TIME...MOT...LOC 2032Z 231DEG 17KT 3355 10755 3287 10752 TRIPOLI
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707765.